Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Compactifying sufficiently regular covering spaces of compact 3-manifolds

Author: Robert Myers
Journal: Proc. Amer. Math. Soc. 128 (2000), 1507-1513
MSC (1991): Primary 57M10; Secondary 57N10, 57M60
Published electronically: February 7, 2000
MathSciNet review: 1637416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is proven that if the group of covering translations of the covering space of a compact, connected, $\mathbf{P}^2$-irreducible 3-manifold corresponding to a non-trivial, finitely-generated subgroup of its fundamental group is infinite, then either the covering space is almost compact or the subgroup is infinite cyclic and has normalizer a non-finitely-generated subgroup of the rational numbers. In the first case additional information is obtained which is then used to relate Thurston's hyperbolization and virtual bundle conjectures to some algebraic conjectures about certain 3-manifold groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M10, 57N10, 57M60

Retrieve articles in all journals with MSC (1991): 57M10, 57N10, 57M60

Additional Information

Robert Myers
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078

PII: S 0002-9939(00)05109-1
Keywords: 3-manifold, covering space, compactification, hyperbolic 3-manifold
Received by editor(s): October 7, 1997
Received by editor(s) in revised form: June 1, 1998
Published electronically: February 7, 2000
Additional Notes: Research at MSRI is supported in part by NSF grant DMS-9022140.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia